Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 91, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 28, 1997, 3:29 AM CST for Wayne County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 1997, 3:29 AM CST (09:29 UTC)
- Expired
- Mar 28, 1997, 4:00 AM CST
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Wayne County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2841 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 280924 RRA SVRBNA TNC181-281000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 329 AM CST FRI MAR 28 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 400 AM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...WAYNE COUNTY AT A 320 AM CST...A SEVERE THUNDERSTORM WAS LOCATED JUST SOUTHWEST OF WAYNESBORO AND WAS MOVING NORTHEAST AT 55 MPH...AND WILL PASS NEAR WAYNESBORO AND TOPSY BETWEEN NOW AND 4 AM CST. LARGE HAIL IS LIKELY WITH THIS STORM. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 2:17 AM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Mar 28, 2:17 AM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 215 AM CST FRI MAR 28 1997 TSTMS OVER WRN TN HAVE DEVELOPED ALONG A SECONDARY SFC THETA-E RIDGE THAT APPEARS TO HAVE BEEN SOMEWHAT "UNDER-FORECAST" BY 00Z MODELS. HOWEVER, THEY ARE ALSO IN AN AREA OF UPPER LVL DIFFLUENCE AND INVOF OF FCST JET MAXIMUM. THEY ARE PROBABLY ALSO BEING ENHANCED BY A 50H VORT AXIS THAT IS SWINGING EWD OVER WRN TN TONIGHT AND AN 80H JET THAT IS EXPANDING INTO THE AREA. CURRENT SVR WX BOX PROBABLY HAS THE RIGHT IDEA OF ADVANCING SVR WX POTENTIAL TO NR THE TN RIVER BY 12Z, ALTHOUGH BLV TSTMS WILL BE IN OUR MOST WRN COUNTIES BTWN 230 AND 4 AM. (WILL HAVE TO KEEP AN EYE OUT NEXT SEVERAL HRS AND SEE IF WE NEED TO ROUST ANYONE OUT OF BED FOR AN EARLY DAYSHIFT!) DEEPEST MOISTURE AND LIFT PASS THROUGH OUR AREA THIS MORNING, ALTHOUGH LOW LVLS SHOULD REMAIN SUFFICIENTLY MOIST TO ALLOW FOR TSTMS LATE TDY WHEN SFC FNT MOVES IN. BLV ETA AND NGM ARE UNREALISTIC WITH TSTM POTENTIAL AND ARE UNDER-PLAYING THE LIKELIHOOD OF A PRE-FRONTAL SQUALL LINE DEVELOPING LATER TDY IN THE 1000-850MB THETA-E RIDGE. WE SEEM TO LOSE THE DYNAMIC ENHACEMENT BY UPPER JET, HOWEVER, BY LATE IN THE DAY AND ALL TSTM POTENTIAL FOCUSES IN THE MOIST LOW LVLS AND DRY MID LVLS. ANYWAY, WOULD KEEP POPS PRETTY HIGH UNTIL FNT PASSES THIS EVENING. FAN AND FWC FCST TEMPS ARE RATHER AGREEABLE AND PROBABLY WOULDN'T VEER TOO FAR EITHER SIDE. OVERALL, FCST SHOULD REQUIRE ONLY MINOR CHANGES. BNA 75/51/66/42 8200
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 4:25 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 50 min |
| Mar 28, 5:50 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Williamson | 40 min |
| Mar 28, 5:53 PM CST | Severe Thunderstorm Warning | OHX | Robertson | 52 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.